MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Catalog Number US1415044
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to an angioplasty procedure in the popliteal artery via the common femoral artery ipsilateral approach, the body wire was allegedly found to be deformed while inserting the balloon tip along the guidewire.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter was returned for evaluation.On the visual evaluation, the scoring wire was noted to be deformed near to the distal end of the balloon and the strain relief was noted to be detached from the catheter which was not returned for evaluation.No other anomalies noted.No functional testing was performed due to the nature of the complaint.Also, one photo review was reviewed.The photo shows the balloon in deflated condition, and it was noted that one of the scoring wires was noted to be deformed near the distal end of the balloon.No other anomalies noted.As the submitted photo and returned device for evaluation confirms, the scoring wire noted to be deformed and during the visual evaluation the strain relief was noted to be detached from the catheter and not returned for evaluation.Hence, the investigation was confirmed for the reported scoring wire deformation and identified strain relief detachment.A definitive root cause for the reported scoring wire deformation and identified strain relief detachment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 05/2025) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19457301
Report Number2020394-2024-00748
Device Sequence Number15433170
Product Code PNO
UDI-Device Identifier00801741113673
UDI-Public(01)00801741113673
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS1415044
Device Lot NumberGFHS1704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown